I have been taking Ativan (lorazepam) 0.5mg off and on for about a year, and it allows me to confront situations I used to avoid due to anxiety, actually gives me a little more confidence when facing an inevitably stressful event (ie holidays with certain family members) my question is: When I started taking them, it was due to severe panic attacks and I was instructed by my Dr to place it under my tongue for quick results, but it wears off fairly quickly too, Would swallowing the pill normally have a longer lasting result? I'm trying to take as few as possible, and end up putting 2 or 3 under my tongue as they wear off.
Hi abitskittish, I googled this, and I found a site (sorry, I can't put the site here for you) that says the bio-availability of taking it by swallowing or sublingually are about the same. I found this surprising and sort of doubt it's truthfulness. But do wait for others to answer you, as the info I read may be wrong.
There are several people that are experts about benzodiazapines, so hang in there. Someone will be along shortly to add their answer.
There is a man, his username is masso, he is VERY knowledgable about benzo's and most medications, he may be at work right now, as most members are at work. Tonight you'll have loads of info.
P.S. may I ask if you are prescribed 2 or 3 at a time, as this seems like a high dose, but it depends on the miligrams I suppose.
Hello abitskittish and Mac,
I take Ativan (lorazepam) at the moment, and what your Dr. said is true.
From my experience, when sublingual pills are dissolved under your tongue, the medication directly enters your bloodstream via capillaries that are under your tongue. This takes only a few minutes, since sublingual pills dissolve rather quickly and the medication enters the bloodstream right away, Ativan in this case can work faster than if it were taken orally, swallowed and digested.
With regards to how many pills you are placing under your tongue, what has happened to you (from my experience) is that you have built up a tolerance to this medication, and that is why you end up taking more than you should (not judging you at all), which is not good , the more you take the more tolerant you will become to lorazepam and most medications.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Mar 2010 • 2 answers
Posted 24 Jan 2011 • 4 answers
Posted 10 Mar 2012 • 16 answers
Posted 13 Jan 2013 • 1 answer
Posted 17 Aug 2013 • 2 answers